Ok I posted a ? about how Zoloft affects you when you first start it, I just want to be sure. I'm starting to wonder if it's making me worse. I have been feeling constant anxiety for the past two days (moving my leg and rubbing my teeth together) I started taking it Sunday night so tonight will be my 5th dose. I just would like to speak with someone who has experience with this med. I would like to know if I should stick it out or ask my doctor for something else. please help!
It made me feel awful. Had panic in meetings when on it. Also a weird blood pressure thing...when rising suddenly from shelving books at library, felt I would faint. Plus it did nothing for depression. Last time I retried it...gave me diarrhea.
so how long did you take it before you knew it wasnt right for you? see im pregnant and i know there is only a few antideppresants that are ok to take zoloft and prozac so im praying that i just need to give it time but now im not so sure.
With all due respect, I'd like to point out that Zoloft is practically the ONLY antidepressant/anxiolytic that works for me.
Let me give you a list of everything that I've tried, with reasons for switching:
1. Prozac: Had no effect.
2. Risperidone: Had no effect. In high doses, induced restlessness.
3. Mirtazipine: Gained weight like crazy.
4. Escitalopram: Nausea, no positive effects.
5. Effexor: The WORST of the lot, gave me such an intense panic attack that I had to go to the ER
6. Trifluoperazine: Headache, restlessness, insomnia.
So, I'd say, wait and watch :-) (and pray if you want to!). It takes Zoloft about a fortnight to kick in. I have 150mgx2 per day, and it has really worked for me. Once I taper off the Klonopin, I'd stick to only Zoloft.
Hope this helps.
Thanks for the advice, but you never said if it made you never sad if the Zoloft made you feel anxious when you first started to take it. I would really like to know if it is normal what Im feeling especially because I just started taking this med five days ago. Im really trying to be patient but its just hard when I feel a little more anxious. I dont want to give up if it is just a side effect of starting the med and may go away soon.
I also prefer Zoloft, but remember they can take a good couple of weeks to even start feeling the benefit. For me, it actually raised my anxiety and mad me feel much more nervous until my body got adjusted to the medication. Now, it was probably two-fold. I am sure there were some physical side effects, but they were also probably magnified because I was already nervous about starting it. Medications will and do affect all of us differently, however, I always urge patience with it, especially when you have just started taking it...keep us posted!
Hi, I didn't have increased anxiety when I started Zoloft because I was on Klonopin, a benzo anxiolytic. Of course, you have to ask your doc if he recommends a similar regime for you. Bottomline, Zoloft takes time to kick in, and in the meantime you need something to keep your anxiety under control.
Thanks again for your post. I guess I just need to be patient. I think maybe I'm just driving myself crazy with thoughts that this med might not work for me. I have such high hopes that it will and being that I am pregnant like I said earlier I struggled with even starting the med in the first place so I really want it to work. I do wish that there was something safe out there to take for my axiety now but I know thats not the case but I will talk with my OB Monday to see what he says. Thanks again =)
I am also on zoloft, and finally after 21/2 weeks I've noticed my anxiety symptoms lessening - yeah! after 3 weeks my psych. increased my dose and now after 4 weeks- wow! I feel so much better all the anxiety symptoms are gone. I'm still not quite my happy self- but about every other day I feel down to earth HAPPY - the dr. said the despair/guilt feeling is the last to leave. You are similar to me I didn't feel immediate relief with the zoloft like you would a benzo, it does take about 3-6 weeks and the symptoms slowly lessen, you don't suddenly wake up one morning and your life is normal again. Write in a journal, and check your progress by a week. Mine was always wednesdays. Each week I had good days and a lot of bad days, but every wednesday I would check my journal and I defiantely felt better than the wednesday before. Stick with it for at least 6 weeks, prepare your family that you need extra help with the house and dinners for the next 6 weeks ask for help from your church, siblings, or parents with the children or dinners. To help with the pressure of the anxiety. don't worry about your baby - I work in las vegas in nursery/pediatrics and trust me there is a large quanity of people that take extremely strange crap while there pregnant, and have healthy babies. the other day I was thinking of you when I had a baby (healthy) whose mom needed to take her schizophrenia and bipolar meds- about ten pills. this was her second heathy baby. Be at peace. ask for help. Good luck!!
Thank you for your response :) I do notice small changes since last Sunday when I started. I have had 1 really good day so far so hopefully it will work for me. Thanks also for the reassurance about my baby. I really am starting to feel good about my decision to start the Zoloft, especially after hearing from wonderful people like you. Thanks again for your response and kind words. I'm definately going to stick it out and hopefully I will be feeling good by the time my baby is here. I'll keep everyone posted :)
I just went and saw the psychiatrist today for the first time in about 4 years. I saw one for social anxiety disorder. My old doctor put me on citalopram and I hated it. It basically did not help at all and gave me a bunch of side effects. I had ejaculation problems and horrible insomnia. I am very weary about staring a new medicine for my anxiety but I have to due something. He put me on zoloft and I am very nervous about all of the side effects listed on the drug package. I am a chef and very active during the day and can not be tired all of the time. Plus it says it can cause you to gain a lot of weight rapidly which I cannot have. I am going to give it time but if it cause too many side effects I am going to go off of it. Sincerely Kevin
I have been on zoloft nd then droped my dose for about 9 months , I have increased and the same anxiety conditions started again like the first time. Thanks for the comments, i needed to be reaffirmed as my anxiety has increased with my dosage.
I just wanted to answer your question about the dialated pupils YES it happens it happened to me, my sister noticed it and told me omg look at your pupils it looks like you're high it must be your medication!!! When I saw my eyes it kinda freaked me out it looked so weird, I havent noticed it anymore...hope this helps! I've lost weight it takes my hunger away and feel nauseated espeially when I started taking it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.